Alert archive / Michigan / Freeze Warnings in 2006

Freeze Warning 3, NWS Grand Rapids, MI

April 28, 2006Clare County, Osceola County, Michigan

NWS Grand Rapids, MI issued this freeze warning at Apr 28, 2006, 3:26 PM EDT for Clare County, Osceola County, Michigan. It took effect at Apr 29, 2006, 2:00 AM EDT. It was in force for . No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 28, 2006, 3:26 PM EDT (19:26 UTC)
In effect from
Apr 29, 2006, 2:00 AM EDT
Expired
Apr 28, 2006, 10:16 PM EDT
In force
Issued by
NWS Grand Rapids, MI

Counties Clare County, MI, Osceola County, MI

The radar

The NCL Michigan radar (KAPX), 106 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 7.4 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2006-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2006-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2380 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this freeze warning went out at Apr 28, 10:30 AM EDT, 4 hours 56 minutes earlier.

Area forecast discussion, Apr 28, 10:30 AM EDT, 4 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1030 AM EDT FRI APR 28 2006

.UPDATE...
NO SIGNIFICANT CHANGES ARE PLANNED. THE MAIN UPDATE WAS TO LOWER
DEWPOINTS AND RH VALUES IN OUR GRIDS THIS AFTERNOON BASED ON CURRENT
OBSERVATIONS AND A PERSISTENT WET BIAS IN THE GUIDANCE. FOR THE
NEARSHORE FORECASTS...WE STILL EXPECT A SLIGHT INCREASE IN WINDS
TODAY...BUT THIS SHOULD HAVE A NEGLIGIBLE IMPACT ON WAVES GIVEN THE
OFFSHORE WIND DIRECTION.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...NONE

&&

TJT
Hazardous weather outlook, Apr 28, 10:32 AM EDT, 4 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1032 AM EDT FRI APR 28 2006

LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074-291000-
ST JOSEPH TO SOUTH HAVEN-SOUTH HAVEN TO HOLLAND-
HOLLAND TO GRAND HAVEN-GRAND HAVEN TO WHITEHALL-
WHITEHALL TO PENTWATER-PENTWATER TO MANISTEE-MASON-LAKE-OSCEOLA-
CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM-GRATIOT-
OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN-
KALAMAZOO-CALHOUN-JACKSON-
1032 AM EDT FRI APR 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

93

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 3:26 PM EDTFrost AdvisoryGRRBarry, Calhoun, Clinton, Eaton, Gratiot, Ingham and 9 more7 hr

Nearby

Freeze Warnings in Michigan, 2006Every freeze warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.